Membrane Lipid Transporter Symposium 2018 —Flippases, Floppases and Scramblases

September 27–28 at Kyoto University iCeMS

Asymmetric distribution of phospholipids across the plasma membrane and its local changes are important for cell functions. Molecular identities of lipid flippases, floppases and scramblases have been identified and their physiological roles are being revealed. Furthermore, cholesterol, another main component of the plasma membrane, is also distributed asymmetrically and its temporal regulation is important for the modulation of various cellular functions. This symposium is aiming a paradigm shift of the concept of the plasma membrane by achieving a comprehensive understanding of membrane lipid transporters, flippases, floppases and scramblases.

September 27

9:20-	Opening remarks: Susumu Kitagawa (Director of iCeMS, Kyoto Univ)
Session 1 Chai	r: Kazumitsu Ueda
9:30–10:00	Wonhwa Cho (Univ of Illinois at Chicago) Discovery of new cholesterol transporter activities by quantitative cholesterol imaging
10:00-10:30	Toshihide Kobayashi (Univ of Strasburg) Transbilayer lipid co-localization in the plasma membrane
10:30–11:00	Masato Umeda (Kyoto Univ) Phospholipid flippase acts as a molecular switch for ion channel activation
11:00–11:15	Coffee break (15 min)
Session 2 Cha	air: Hye-Won Shin
11:15–11:45	Patrick Williamson (Amherst College) Molecular interactions with the P4-ATPases
11:45-12:15	Jun Suzuki (Kyoto Univ) Phospholipid scrambling on the plasma membranes
12:15-13:15	Lunch (60 min)
Session 3 Cha	air: Masato Umed a
13:15–13:45	Todd Graham (Vanderbilt Univ) Factors enforcing the division of labor among Golgi flippases
13:45–14:15	Hye-Won Shin (Kyoto Univ) Membrane dynamics and phospholipid flippase activity"
14:15–14:45	Kazuma Tanaka (Hokkaido Univ) Cellular functions of phospholipid flippases
14:45-15:15	Coffee break (30 min)

Session 4 Chair: Wonhwa Cho

15:15–15:45	Alan Tall (Columbia Univ) ABC transporter mediated cholesterol efflux suppresses macrophage inflammasome activation, NETosis and atherosclerosis"
15:45–16:15	Sanja Jelic (Columbia Univ) Internalization of complement inhibitor CD59 increases endothelial inflammation in sleep apnea"
16:15–16:30	Coffee break (15 min)
Session 5 Chai	r: Toshi Kobayashi
16:30–17:00	Toyoshi Fujimoto (Nagoya Univ) A new look at subcellular distribution of phosphatidylserine
17:00–17:30	Katsumori Segawa (Osaka Univ) Phospholipid asymmetry and plasma membrane phospholipid flippases

17:30–17:45 Coffee break (15 min)

Session 6 Chair: Jun Suzuki

17:45–18:15	Rikiya Watanabe (Univ of Tokyo) Single molecule analysis of phospholipid scrambling by TMEM 16F
18:15–18:45	Kazumitsu Ueda (Kyoto Univ) Mechanism of action of ABC proteins
18:45	Closing remarks: Kazumitsu Ueda

19:00–21:00 Banquet

September 28

10:00–12:00 Round Table Discussion